Alert archive / North Dakota / Special Weather Statements in 2014
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Aug 3, 2014, 5:19 PM CDT for Logan County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2014, 5:19 PM CDT (22:19 UTC)
- Expired
- Aug 3, 2014, 6:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
County Logan County, ND
The radar
The Bismarck radar (KBIS), 67 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
255 WWUS83 KBIS 032219 SPSBIS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 519 PM CDT SUN AUG 3 2014 NDZ035-036-046-047-032315- BURLEIGH-EMMONS-KIDDER-LOGAN- 519 PM CDT SUN AUG 3 2014 ...SPECIAL WEATHER STATEMENT... AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF MOFFIT TO NAPOLEON...AND MOVING EAST AT 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN BURLEIGH...NORTHEASTERN EMMONS...NORTHWESTERN LOGAN AND SOUTHWESTERN KIDDER COUNTIES. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4673 10000 4660 9939 4649 9970 4663 10041 TIME...MOT...LOC 2219Z 257DEG 13KT 4661 10023 4652 9975 $$ ABELING
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:28 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 3, 3:28 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 328 PM CDT SUN AUG 3 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 328 PM CDT SUN AUG 3 2014 THE MAIN FORECAST PROBLEM WILL BE THE CONVECTIVE POTENTIAL THROUGH THE PERIOD. AS OF THIS WRITING...ELEVATED CONVECTION IS ONGOING OVER SOUTH CENTRAL NORTH DAKOTA. THIS ACTIVITY IS ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE TRAVERSING THE STATE. RADAR IS DETECTING WINDS BETWEEN 40-50 KNOTS AT A FEW HUNDRED FEET AGL. HOWEVER...LESS THAN HALF OF THIS MOMENTUM IS BEING REALIZED AT THE SURFACE. STILL THINK HEAVY RAIN AND POSSIBLE STRONG WIND GUSTS WILL BE THE MAIN THREATS THROUGH THE REMAINDER OF THE AFTERNOON...MAINLY OVER SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA. ATTENTION THEN SHIFTS TO NORTHWESTERN NORTH DAKOTA TONIGHT. A SURFACE TROUGH AXIS OVER EASTERN MONTANA COMBINED WITH ANOTHER UPPER LEVEL SHORTWAVE OVER NORTH CENTRAL MONTANA COULD INITIATE CONVECTION OVER NORTHEASTERN MONTANA TONIGHT. THE SEVERE INGREDIENTS ARE IN PLACE FOR SOME OF THESE STORMS TO POSSIBLY BECOME SEVERE. FURTHERMORE...GIVEN THE UPPER LEVEL STEERING PATTERN...ANY STORMS THAT INITIATE IN NORTHEASTERN MONTANA COULD PROPAGATE INTO NORTHWESTERN NORTH DAKOTA OVERNIGHT. GIVEN THE LOW CONFIDENCE IN THIS MATERIALIZING...WILL KEEP SEVERE MENTION OUT OF THE ZONES FOR NOW...AND ONLY MENTION THE SEVERE POSSIBILITY IN NORTHWESTERN NORTH DAKOTA IN THE HWO. A SIMILAR SYNOPTIC PATTERN IS FORECAST TO SET UP OVER NORTH DAKOTA MONDAY. INCREASING INSTABILITY AND MARGINAL DEEP LAYER SHEAR OVER WESTERN NORTH DAKOTA SHOULD BE SUFFICIENT TO WARRANT CHANCES FOR THUNDERSTORMS IN THE FORECAST. GIVEN THE MARGINAL SEVERE WEATHER PARAMETERS PROGGED FOR AGAIN TOMORROW...WILL KEEP SEVERE MENTION OUT OF THE ZONES FOR NOW...AND HIGHLIGHT THIS POSSIBILITY IN THE HWO. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 328 PM CDT SUN AUG 3 2014 UPPER LEVEL RIDGE FLATTENS OUT MONDAY NIGHT INTO TUESDAY AS A DECENT SHORTWAVE AND ITS SURFACE REFLECTION SPREADS SHOWERS AND THUNDERSTORMS FROM WEST TO EAST. HIGH CHANCE POPS WILL CONTINUE FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA INTO WEDNESDAY BEFORE THE MAIN AREA OF PRECIPITATION SHIFTS INTO THE SOUTHERN JAMES RIVER VALLEY WEDNESDAY NIGHT. THEREAFTER EXPECT MAINLY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SUNDAY. HIGH TEMPERATURES WILL RANGE FROM THE UPPER 70S TO MID 80S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 328 PM CDT SUN AUG 3 2014 LIFR CONDITIONS IN THUNDERSTORMS SHOULD IMPACT KBIS BETWEEN 20Z- 22Z...AND WILL LIKELY BE INTO KJMS BY 23Z. HOWEVER...THE STORMS SHOULD BE WEAKER BY THE TIME THEY REACH KJMS AND WILL LIKELY HAVE LESS OF AN IMPACT. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT TONIGHT MOVING FROM NORTHWEST NORTH DAKOTA INTO SOUTHEASTERN NORTH DAKOTA THROUGH THE MONDAY MORNING HOURS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TM LONG TERM...KS AVIATION...TM
Hazardous weather outlook, Aug 3, 4:01 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 401 PM CDT SUN AUG 3 2014 NDZ004-042115- BOTTINEAU- 401 PM CDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE SOURIS RIVER NEAR WESTHOPE. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001>003-009>011-017>022-031>037-040>048-050-051-042115- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 401 PM CDT SUN AUG 3 2014 /301 PM MDT SUN AUG 3 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH TONIGHT. SOME STORMS MAY BE STRONG WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS MONDAY. SOME THUNDERSTORMS COULD BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS. ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ005-012-013-023-025-042115- ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER- 401 PM CDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS TM/KS
In the hours before
Special weather statement, Aug 3, 1:51 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
151 PM CDT SUN AUG 3 2014
NDZ034-042-031930-
GRANT-MORTON-
1251 PM MDT SUN AUG 3 2014
...THUNDERSTORMS WITH GUSTY WINDS TO 55 MPH NORTHERN GRANT COUNTY...
AT 1247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HEART BUTTE DAM...OR 47 MILES SOUTH OF
BEULAH...MOVING EAST AT 40 MPH.
PEA SIZE HAIL...WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ALMONT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4676 10141 4665 10121 4654 10134 4647 10194
4668 10200
TIME...MOT...LOC 1849Z 261DEG 35KT 4659 10182
SIMOSKOSpecial weather statement, Aug 3, 3:04 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
304 PM CDT SUN AUG 3 2014
NDZ034-035-032100-
BURLEIGH-MORTON-
304 PM CDT SUN AUG 3 2014
...THUNDERSTORMS WITH GUSTY WINDS AND HEAVY DOWNPOURS EASTERN MORTON
AND SOUTHWESTERN BURLEIGH COUNTIES...
AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CROWN BUTTE LAKE TO
8 MILES NORTHWEST OF ST. ANTHONY TO FLASHER...AND MOVING EAST AT 25
MPH.
WINDS UP TO 50 MPH...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MANDAN...
BISMARCK...
ST. ANTHONY...
LINCOLN...
DOUBLE DITCH INDIAN VILLAGE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO
FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4701 10066 4679 10052 4655 10073 4646 10127
4667 10114 4693 10118
TIME...MOT...LOC 2003Z 253DEG 21KT 4688 10105 4670 10101
4648 10117
SIMOSKOSpecial weather statement, Aug 3, 3:27 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
327 PM CDT SUN AUG 3 2014
NDZ046-047-032130-
EMMONS-LOGAN-
327 PM CDT SUN AUG 3 2014
...STRONG THUNDERSTORMS EAST OF LINTON IN EMMONS COUNTY...
AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF LINTON...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN EMMONS AND EXTREME SOUTHWESTERN LOGAN
COUNTIES.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4620 10024 4638 10023 4640 9993 4629 9982
4628 9988 4624 9987 4618 9995
TIME...MOT...LOC 2026Z 272DEG 12KT 4629 10011
SIMOSKOSpecial weather statement, Aug 3, 4:50 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 450 PM CDT SUN AUG 3 2014 NDZ046-047-050-032215- EMMONS-LOGAN-MCINTOSH- 450 PM CDT SUN AUG 3 2014 ...SPECIAL WEATHER STATEMENT... AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES EAST OF LINTON TO 7 MILES SOUTH OF ASHLEY...AND MOVING EAST AT 25 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... ASHLEY... WISHEK... DANZIG... GREEN LAKE... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4635 10007 4638 9969 4594 9905 4594 9954 TIME...MOT...LOC 2150Z 253DEG 21KT 4631 9991 4594 9936 ABELING
Special weather statement, Aug 3, 5:19 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 519 PM CDT SUN AUG 3 2014 NDZ035-036-046-047-032315- BURLEIGH-EMMONS-KIDDER-LOGAN- 519 PM CDT SUN AUG 3 2014 ...SPECIAL WEATHER STATEMENT... AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF MOFFIT TO NAPOLEON...AND MOVING EAST AT 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN BURLEIGH...NORTHEASTERN EMMONS...NORTHWESTERN LOGAN AND SOUTHWESTERN KIDDER COUNTIES. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4673 10000 4660 9939 4649 9970 4663 10041 TIME...MOT...LOC 2219Z 257DEG 13KT 4661 10023 4652 9975 ABELING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:50 PM CDT | Special Weather Statement | BIS | McIntosh | 25 min |
| Aug 2, 8:20 PM CDT | Special Weather Statement | BIS | McIntosh | 25 min |
| Aug 3, 1:51 PM CDT | Special Weather Statement | BIS | Morton | 39 min |
| Aug 3, 2:04 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 56 min |
| Aug 3, 3:04 PM CDT | Special Weather Statement | BIS | Morton | 56 min |
| Aug 3, 3:27 PM CDT | Special Weather Statement | BIS | Emmons | 63 min |
| Aug 3, 4:50 PM CDT | Special Weather Statement | BIS | McIntosh | 25 min |
| Aug 3, 5:22 PM CDT | Special Weather Statement | BIS | McIntosh | 38 min |
Nearby
Special Weather Statements in North Dakota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.